A common side effect of marijuana use is red eyes. For many people, every time they use cannabis, their eyes appear to be bloodshot. This is considered one of the dead giveaways that someone has smoked pot. However, others don’t seem to struggle with this as much. Why is that? And what causes this cliched “stoned” appearance?
Red eyes are not harmful, and you won’t have any long-term effects because of them. In fact, for many people who use medical marijuana the primary cause of red eyes is the reason they take cannabis medications.
There are several factors that can cause your eyes to appear red or bloodshot after you use marijuana. The main reasons red eyes occur are:
Unless you have an allergy to cannabis, the cause for red eyes is harmless. For some, it’s even beneficial. The best thing to do is just to let it fade away naturally. This isn’t a long-term side effect — it usually wears off after a few hours.
However, if you need to go out and about, you don’t necessarily want to leave the house with bloodshot eyes. Here are some tips on how you can minimize the appearance of red eyes:
For patients with glaucoma or high blood pressure, marijuana’s ability to lower blood pressure is one of its medical benefits. Although bloodshot eyes can be pesky or embarrassing, it’s nothing to be concerned about. Cannabis is gaining popularity across the nation as a treatment for many medical conditions. It does have a few side effects that should be discussed with your doctor. However, its benefits far outweigh these for most patients.
If you feel medical marijuana would make a good treatment option for you, it’s time to contact a marijuana certified doctor in your state. Our advice shouldn’t replace there’s, so make an appointment today. For specific strain information, contact a dispensary near you to speak with a budtender.
This information is not provided by medical professionals and is intended only to complement, and not to replace or contradict, any health or medical advice or information provided by healthcare professionals. If you have any questions, please contact your doctor or other healthcare professional.